MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383540
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva leaked at the septum when the needle was removed.The following information was provided by the initial reporter: after removing the stellate they experience the blood leakage from self sealing septum hub of nexiva in 4 cases.I couldn't collect the effected sample but i have collected same batch new sample.The good vain has damages reported by nurse.
 
Event or Problem Description
(b)(6) 2025 it is stated that there was blood exposure to the health care provider.1.Was the healthcare provider wearing gloves/personal protective equipment? ans: yes, hcp was wearing gloves but no ppe.2.Was there any serious injury to the health care worker (required diagnostics, or medical treatment other than basic care)? ans: no, only blood exposure on gloves.
 
Additional Manufacturer Narrative
See b.
 
Additional Manufacturer Narrative
Investigation results: a device history record review was completed by our quality engineer team for provided material number 383540 and lot number 4093440.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21317693
Report Number1710034-2025-00126
Device Sequence Number15420259
Product Code FOZ
UDI-Device Identifier00382903835379
UDI-Public(01)00382903835379(11)240731(17)270731(10)4207279
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number383540
Device Lot Number4093440
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by ManufacturerNot provided
02/27/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date02/12/2025
02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown